Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 67, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Aug 19, 2011, 8:21 AM EDT for Baraga County, Houghton County, Ontonagon County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 8:21 AM EDT (12:21 UTC)
- Expired
- Aug 19, 2011, 9:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baraga County, MI, Houghton County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 75 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284
WUUS53 KMQT 191221
SVRMQT
MIC013-061-131-191300-
/O.NEW.KMQT.SV.W.0067.110819T1221Z-110819T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
821 AM EDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN...
EASTERN ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...
* UNTIL 900 AM EDT
* AT 819 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES SOUTHWEST OF REDRIDGE TO 6 MILES NORTHWEST OF
KENTON...AND MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
BARAGA...L'ANSE...KENTON...NISULA...SOUTH RANGE...SIDNAW...
CHASSELL...KEWEENAW BAY...COVINGTON...ALBERTA...SKANEE...THREE
LAKES...TWIN LAKES...DONKEN...TOIVOLA...ECHO LAKE...ALSTON...
PAINESDALE...TAPIOLA AND PELKIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4701 8905 4701 8897 4712 8886 4710 8828
4707 8825 4709 8828 4696 8843 4682 8846
4680 8845 4694 8825 4697 8816 4696 8812
4692 8816 4692 8804 4677 8805 4676 8799
4668 8800 4667 8812 4642 8812 4641 8905
TIME...MOT...LOC 1221Z 272DEG 44KT 4702 8886 4652 8897
WIND...HAIL 60MPH 0.75IN
$$
VOSS1 follow-up statement
643
WWUS53 KMQT 191244
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
844 AM EDT FRI AUG 19 2011
MIC013-061-131-191300-
/O.CON.KMQT.SV.W.0067.000000T0000Z-110819T1300Z/
BARAGA MI-ONTONAGON MI-HOUGHTON MI-
844 AM EDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOUGHTON...
EASTERN ONTONAGON AND BARAGA COUNTIES UNTIL 900 AM EDT...
AT 842 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CHASSELL TO SIDNAW...MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
BARAGA...L'ANSE...KEWEENAW BAY...COVINGTON...ALBERTA...SKANEE...
THREE LAKES...WATTON...ARNHEIM...ASSININS...RABBIT BAY...HERMAN...
NED LAKE...POINT ABBAYE...MOUNT ARVON...CRAIG LAKE STATE PARK AND
ISLAND LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4701 8905 4701 8897 4712 8886 4710 8828
4707 8825 4709 8828 4696 8843 4682 8846
4680 8845 4694 8825 4697 8816 4696 8812
4692 8816 4692 8804 4677 8805 4676 8799
4668 8800 4667 8812 4642 8812 4641 8905
TIME...MOT...LOC 1244Z 278DEG 36KT 4697 8854 4647 8866
WIND...HAIL 60MPH 0.75IN
$$
VOSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:10 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 19, 6:10 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 610 AM EDT FRI AUG 19 2011 .DISCUSSION... SHORTWAVE APPROACHING FROM THE NRN PLAINS AND ASSOC INCREASING WAA AT 850 MB ALONG WITH INCREASING MID-LVL MOISTURE AND INSTABILITY HAVE CONTRIBUTED TO A CLUSTER OF THUNDERSTORMS OVER WRN LAKE SUPERIOR WHICH ARE POISED TO HEAD ACROSS THE KEWEENAW PENINSULA BTWN 5 AND 6 AM THIS MORNING. SOME OF THESE STORMS COULD HAVE A POTENTIAL FOR ONE INCH HAIL AS 60 DBZ OR GREATER HAS BEEN OBSERVED NEAR 20 KFT WITH FREEZING LVLS AROUND 12KFT. WILL KEEP AN EYE ON THESE AS THEY MOVE ACROSS THE KEWEENAW PENINSULA. A FEW OTHER STORMS ARE POSSIBLE FOR NCNTRL COUNTIES ALONG LAKE SUPERIOR THIS MORNING AS WELL. SHORTWAVE WILL PUSH ASSOCIATED SFC LOW AND TROUGH ACROSS THE AREA TODAY. THE COMBINATION OF WIND/MOISTURE CONVERGENCE ALONG THE TROUGH...925-850MB THETA-E ADVECTION AND AFTN BUILD-UP OF INSTABILITY (MLCAPES REACHING ABV 1000 J/KG) WILL WARRANT THE MENTION OF CHC POPS FOR SHRA/TSRA. HOWEVER...SINCE HEIGHT FALLS DURING THE DAY AND OUR PLACEMENT IN THE UNFAVORABLE RIGHT EXIT REGION OF THE 3H JET STREAK SHOULD LIMIT COVERAGE TO SCT AT BEST. KEPT HIGHER CHC POPS OVER THE EAST 2/3 OF THE CWA IN THE AFTN WHERE AFTERNOON INSTABILITY AND CONVERGENCE ALONG SFC TROUGH WILL BE MOST FAVORABLE FOR CONVECTION. MODELS SNDGS STILL INDICATE HIGHER SFC-THETA-E VALUES AND MID LEVEL DRYING PUNCHING IN FM THE WEST IN THE AFTERNOON SO WILL CONTINUE MENTION IN HWO OF GUSTY WINDS TO 40 MPH AND SMALL HAIL WITH AFTERNOON STORMS. AHEAD OF THE TROUGH...EXPECT MAX TEMPS TO PUSH ABOVE NORMAL YET AGAIN WITH READINGS INTO THE LOW- MIDDLE 80S. SIDED WITH LOWER SIDE OF GUIDANCE FOR DWPNTS BASED ON PERSISTENT DRY PATTERN WE ARE IN. TONIGHT...SCT SHRA/TSRA MAY LINGER...MAINLY OVER THE SE PORTION OF THE CWA EARLY (BTWN 00Z-03Z) AS THE FRONT AND THE TAIL OF THE NRN ONTARIO SHORTWAVE MOVES THROUGH. AGGRESSIVE LOW LEVEL DRYING BEHIND THE COLD FRONTAL PASSAGE SHOULD END PCPN POTENTIAL BY LATE EVENING. SATURDAY...ANOTHER SHORTWAVE MOVES ACROSS THE UPPER GREAT LAKES IN THE AFTERNOON BUT FRONTAL BOUNDARY BY THIS TIME IS WELL SE OF FCST AREA. SFC HIGH PRESSURE BUILDING IN FROM THE WEST SHOULD KEEP CWA DRY. 850 MB TEMPS DROPPING INTO THE 8C TO 10C RANGE WILL RESULT IN COOLER READINGS MAINLY IN THE LOWER TO MID 70S. SATURDAY NIGHT AND SUNDAY...MODELS SHOW PATTERN AMPLIFICATION WITH MID-UPR LVL LOW OVER HUDSON BAY AND TROF EXTENDING INTO THE UPPER GREAT LAKES. A STRONGER SHORTWAVE DIVES INTO THE UPPER GREAT LAKES SAT NIGHT AND SUNDAY. MODERATE 700-300 MB QVECTOR CONV AND 250-300 MB JET STREAK NOSING INTO AREA SHOULD BE ENOUGH TO SUPPORT ISOLD TO SCT SHRA INTO THE CWA DESPITE LIMITED MOISTURE AVAILABLE. KEPT IN MENTION OF THUNDER SUNDAY AFTERNOON ALTHOUGH INSTABILITY...ONLY TO NEAR 500 J/KG WAS MARGINAL FOR TSRA. && .AVIATION /FOR THE 06Z TAF ISSUANCE/... HIGH PRESSURE OVER THE UPR LAKES WILL GIVE WAY TO A SFC TROUGH APPROACHING LATE TONIGHT/FRIDAY MORNING. EXPECT INCREASING MID CLOUDS OVERNIGHT AHEAD OF THE SFC TROUGH WITH EVEN SOME LIGHT SHOWERS POSSIBLE AT KCMX. TROUGH MOVES THROUGH KCMX BY MIDDAY FRIDAY WITH A GUSTY WEST WIND DEVELOPING. DAYTIME HEATING AHEAD OF THE TROUGH COULD TRIGGER SCATTERED SHRA/TSRA FRIDAY AFTN AT KSAW. DESPITE THE RAIN CHANCES...LACK OF LOW-LEVEL MOISTURE SHOULD ALLOW FOR CONDITIONS TO REMAIN VFR THROUGH THE PERIOD AT BOTH SITES. IF A HEAVIER SHOWER OR STORM DIRECTLY IMPACTS EITHER TERMINAL THEN CONDITIONS MAY BRIEFLY DROP TO MVFR. CONFIDENCE IS LOW ENOUGH NOT TO PUT SHOWERS AT BOTH SITES FOR NOW AS SHOWERS WILL BE WIDELY SCATTERED. && .MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/... LOW PRESSURE SLIDING ALONG NORTHERN ONTARIO WILL DRAG A TROUGH ACROSS LAKE SUPERIOR /WITH WESTERLY WINDS OF 15 TO 25KTS WITH A FEW GUSTS AROUND 30KTS BETWEEN ISLE ROYALE AND THE KEWEENAW PENINSULA/...BEFORE SHIFTING IT OVER LAKE HURON OVERNIGHT. BEHIND THIS TROUGH...HIGH PRESSURE ACROSS THE NORTHERN PLAINS SHOULD SLOWLY BUILD ACROSS THE GREAT LAKES AND UPPER MISSISSIPPI VALLEY THROUGH TUESDAY. LOW PRESSURE OVER NORTHERN CANADA TUESDAY WILL DIVE ACROSS...BRINGING A TROUGH TO LAKE SUPERIOR TUESDAY NIGHT. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && DISCUSSION...VOSS AVIATION...07 MARINE...KF
Hazardous weather outlook, Aug 19, 6:16 AM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 616 AM EDT FRI AUG 19 2011 MIZ001>007-009>014-084-085-201200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 616 AM EDT FRI AUG 19 2011 /516 AM CDT FRI AUG 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY OVER ALL OF WEST AND CENTRAL UPPER MICHIGAN...THEN ON THIS EVENING OVER CENTRAL UPPER MICHIGAN. WIND GUSTS TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-201200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 616 AM EDT FRI AUG 19 2011 /516 AM CDT FRI AUG 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY OVER ALL OF LAKE SUPERIOR AND THEN OVER FAR EASTERN LAKE SUPERIOR ON TONIGHT. A FEW STORMS COULD CONTAIN SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-201200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 616 AM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. VOSS
In the hours before
Special weather statement, Aug 19, 6:03 AM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 603 AM EDT FRI AUG 19 2011 MIZ003-004-191100- BARAGA-HOUGHTON- 603 AM EDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ALERT FOR BARAGA AND HOUGHTON COUNTIES UNTIL 700 AM EDT... AT 555 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF CHASSELL...OR 11 MILES SOUTH OF HOUGHTON. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ARNHEIM... KEWEENAW BAY... PEQUAMING... L'ANSE... SKANEE... ALBERTA... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KF
Local storm report, Aug 19, 6:22 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
622 AM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL 2 N KEWEENAW BAY 46.90N 88.47W
08/19/2011 M0.50 INCH BARAGA MI TRAINED SPOTTER
&&
KFLEEGELLocal storm report, Aug 19, 6:31 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
631 AM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM HAIL 8 SW SKANEE 46.80N 88.34W
08/19/2011 M0.50 INCH BARAGA MI TRAINED SPOTTER
&&
KFLEEGELSpecial weather statement, Aug 19, 6:44 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 644 AM EDT FRI AUG 19 2011 MIZ004-005-191130- BARAGA-MARQUETTE- 644 AM EDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ALERT FOR BARAGA AND MARQUETTE COUNTIES UNTIL 730 AM EDT... AT 642 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF SKANEE TO 9 MILES SOUTH OF SKANEE...OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF L'ANSE TO 10 MILES EAST OF L'ANSE. THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... MOUNT ARVON... MOUNTAIN LAKE... ISLAND LAKE... SILVER LAKE BASIN... CHAMPION... HUMBOLDT... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. VOSS
Special weather statement, Aug 19, 7:25 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 725 AM EDT FRI AUG 19 2011 MIZ002-009-191215- GOGEBIC-ONTONAGON- 625 AM CDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL 715 AM CDT/815 AM EDT/... AT 723 AM EDT/623 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF SILVER CITY TO IRONWOOD...OR ALONG A LINE EXTENDING FROM 22 MILES WEST OF ONTONAGON TO IRONWOOD. THESE STORMS WERE MOVING EAST AT 50 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... COPPER PEAK... MIRROR LAKE... WAKEFIELD... WHITE PINE... MERRIWEATHER... BERGLAND... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. VOSS
Special weather statement, Aug 19, 8:14 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 814 AM EDT FRI AUG 19 2011 MIZ002>004-084-191300- BARAGA-HOUGHTON-ONTONAGON-SOUTHERN HOUGHTON- 814 AM EDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ALERT FOR BARAGA...HOUGHTON AND ONTONAGON COUNTIES UNTIL 900 AM EDT... AT 810 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF REDRIDGE TO BRUCE CROSSING...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF ONTONAGON TO 23 MILES SOUTH OF ONTONAGON. THESE STORMS WERE MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... GREENLAND... FREDA... REDRIDGE... NISULA... HANCOCK... HOUGHTON... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. VOSS
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:02 PM EDT | Small Craft Advisory | MQT | 31 hr | |
| Aug 19, 3:43 AM EDT | Special Marine Warning | MQT | 92 min | |
| Aug 19, 4:37 AM EDT | Special Marine Warning | MQT | 38 min | |
| Aug 19, 5:44 AM EDT | Special Marine Warning | MQT | 46 min | |
| Aug 19, 7:13 AM EDT | Special Marine Warning | MQT | 92 min | |
| Aug 19, 7:45 AM EDT | Severe Thunderstorm Warning | MQT | Ontonagon | 60 min |
| Aug 19, 8:40 AM EDT | Special Marine Warning | MQT | 65 min | |
| Aug 19, 8:59 AM EDT | Severe Thunderstorm Warning | MQT | Baraga, Marquette | 61 min |
| Aug 19, 9:36 AM EDT | Special Marine Warning | MQT | 69 min | |
| Aug 19, 3:15 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton | 60 min |
| Aug 19, 4:44 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Marquette | 46 min |
| Aug 19, 5:34 PM EDT | Special Marine Warning | MQT | 27 min | |
| Aug 19, 5:53 PM EDT | Tornado Warning | MQT | Menominee | 52 min |
| Aug 19, 6:35 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 40 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.